A Coldstream senior is suing the doctors who treated her and worsened her Parkinson's symptoms.
Sharon Wright was only showing "very mild" symptoms of Parkinson's disease in February of 2022 when she had a nausea and dizzy spell.
Her husband Jim took her to Vernon Jubilee Hospital, where she was given the anti-nausea drug metaclopromide, or Maxeran.
Wright says it took only moments for Sharon's condition to worsen in a case that is being investigated by the College of Physicians and Surgeons.
"She just seized up right in front of me ... I thought she was having a stroke," he says.
Wright claims his wife was "disabled" by the prescription, which left her unable to eat or walk on her own.
"She went from early stage (Parkinson's) to late stage within minutes," he says.
The Wrights have launched a notice of civil claim in BC Supreme Court against doctors Gideon Lamprecht, Caitlin Holtby, Elsadig Elamin, and Scott Meckling.
"The defendants ... knew or ought to have known that metoclopramide can result in patients developing Parkinsonism, which mimics Parkinson's disease but does not respond to dopamine therapy to the same degree as idiopathic Parkinson's," the claim states.
Wright seeks general damages, an in-trust claim for family members, special damages, past and future costs of health care, interest, and costs.
"By reason of the negligence of the defendants, either collectively or individually, the plaintiff sustained injury, loss and damage," the claim continues.
It says the defendants owed a duty of care to exercise all reasonable care, skill, diligence and competence in the medical care, treatment and attendance of Sharon.
The drug is contra-indicated for Parkinson's patients, and her husband says the "mistake" wasn't acknowledged until Sharon was transferred to Kelowna General Hospital a month later.
Sharon, 69, received the drug for eight days.
Wright lodged a formal complaint with IH, supported by documentation from his own specialist in Metro Vancouver.
Neurologist Dr. Donald Cameron of West Vancouver reviewed hospital records and assessed Sharon in May. He wrote in June: "the rapid decline is not the typical pattern of decline that is observed ... in my opinion (it) is as a result of the incorrect prescription of metoclopramide."
The drug, he writes, can cause disease development as an adverse effect "as it interferes with dopamine receptors in the brain."